Hail, Tuscaloosa
- When
- April 21, 12:43 AM CST
- Where
- Tuscaloosa County, 2 mi N of Northport
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.250, -87.583
Reported along Highway 171 and Highway 43.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 20, 9:08 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1008 PM CDT THU APR 20 2006 .UPDATE... ANOTHER BUSY EVENING AND IT LOOKS LIKE ANOTHER ONE WILL BE IN STORE TOMORROW NIGHT. STORMS TONIGHT FIRED ONCE AGAIN ALONG OLD BOUNDARIES ENHANCED BY AN UPPER LEVEL DISTURBANCE PASSING BY. AREAS EAST OF INTERSTATE 65 FROM COOSA...TALLAPOOSA...AND CHAMBERS COUNTIES AND NORTH ARE FAIRLY WORKED OVER SO HAVE CANCELED THE THUNDERSTORM WATCHES FOR THOSE AREAS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...SEVERE THUNDERSTORM WATCH 228 FOR ZONES 11>15...22>25...34>35. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1112 PM CDT THU APR 20 2006 ALZ011>015-017>050-220030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1112 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OVERNIGHT TONIGHT. A FEW ISOLATED SHOWERS WILL OCCUR...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA WITH WIDESPREAD SEVERE WEATHER IN THE FORMS OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES EXPECTED. A FEW STORMS MAY BEGIN AHEAD OF THE FRONT BETWEEN 11 AM AND 1 PM...BUT THE MAIN COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA AFTER 1 PM. THE STORMS WILL MOVE SOUTHEASTWARD AND BE IN CENTRAL ALABAMA BY 3 PM TO 5 PM AND THEN GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL MOST LIKELY NEED TO BE ACTIVATED FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL SEVERE THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 PM CDT THU APR 20 2006 ALZ029-210200- RANDOLPH- 800 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 900 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF WEDOWEE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEDOWEE AND WOODLAND THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 824 PM CDT THU APR 20 2006 ALZ011-013-210230- FAYETTE-MARION- 824 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND MARION COUNTIES UNTIL 930 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTH OF GUIN...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GUIN...GU-WIN... WINFIELD...GLEN ALLEN AND BRILLIANT THROUGH 930 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KNS/99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL CALERA 33.10N 86.75W
04/20/2006 E1.00 INCH SHELBY AL PUBLIC
QUARTER SIZE HAIL IN THE CITY OF CALERA.
&&
80PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 4 NE GUIN 34.01N 87.86W
04/20/2006 E1.00 INCH MARION AL FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL.
&&
80PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL COLUMBIANA 33.18N 86.60W
04/20/2006 E0.88 INCH SHELBY AL PUBLIC
NICKEL SIZE HAIL IN COLUMBIANA.
&&
80PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 6 SE HAMILTON 34.08N 87.91W
04/20/2006 E1.00 INCH MARION AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN THE PEA RIDGE COMMUNITY.
&&
80The Birmingham radar (KBMX), 76 km away, was scanning. The volume nearest the first event began at 06:44 UTC.
1 hail. Local standard time, as filed.
Reported along Highway 171 and Highway 43.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503230.